(Closed) The Mini-Pill

posted 4 years ago in Wellness
Post # 2
Member
382 posts
Helper bee
  • Wedding: September 2016

Sorry bee, I was given the mini pill a few years back and bled continously for 7 weeks. Not heavily after the first 10 days or so but my GP decided to switch me to the combined pill. Never had any luck with those until one which sorted my periods but gave me horrendous migraines.

I now can’t take the combined pill due to health issues so my gynaecologist has asked me to try the mini pill again. I told her about my last experience and she said it might be that it’s not for me but could also just be my body getting into the swing of things. She told me she would have left it at least 4 months before taking me off it as it takes a while for your body to get used to it. I’m going to try it again next month.

I would say your body could be trying to figure things out and not to worry but could you speak to your doctor if you are concerned? 

Post # 4
Member
276 posts
Helper bee

I switched from an IUD that wasn’t working for me to the mini pill. It took 3 solid months for my body to figure itself out, but now I’m pretty happy with it. I had looooong periods, very sore breasts and was generally achy. I now have slightly longer periods than normal (7-8 days) but they are 2 spotting days, 2-3 heavy days, 2-3 spotting days. On the heavy days it can be really heavy sometimes. 

I’d say give it 3-4 months to really know how your body will feel on it. What’s nice about the mini pill is that your body really does find its own, natural rhythm – without estrogen your body cycles naturally and, to me, its nice to know my body isn’t being chemically shoved in to a different cycle.

Post # 5
Member
400 posts
Helper bee

I had 14 day periods for 6 months and then regulated to a normal light schedule (about 4 days once a month). Prior to the mini-pill I had very regulated periods that were 7 days heavy bleeding once a month. I didn’t mind the 6 months because it was 14 of light periods which was more manageable than bleeding so heavily I had to wear a tampon/pad heavy combo and switch out every couple of hours. 

I eventually had to switch to a combined pill after about 2 and a half years. I started getting two periods every other month and was not happy with that. Good luck bee. From what I’ve heard, there is generally an adjustment period with the mini-pill. 

Post # 6
Member
124 posts
Blushing bee
  • Wedding: October 2018 - Inn On Broadway

I’ve been on the mini pill since October 2015 and I haven’t had a period since! Which gets a bit nerve wrecking every now and then. Some women get their periods on this pill and some dont. My gyn switched me to this because on the combination pill I had high blood pressure and weight gain but since I’ve been taking the mini pill my face has been breaking out terribly, and I STILL gained a lot of weight. But I agree with the others, give it 3-4 months to adjust but if you don’t want to then talk to your doctor. Good luck! 🙂

Post # 7
Member
773 posts
Busy bee
  • Wedding: July 2015 - Carmen\'s Lakeview

I had it for less than 6 months and switched to the IUD. It was making me get my period every 3 days, and I’d bleed for at least 7 days at a time! It was horrible. 

Post # 9
Member
191 posts
Blushing bee

Isn’t it funny how everyone’s body reacts differently? I don’t get periods at all on the mini pill. (But then I use it in combination with breastfeeding, so my hormones would be affected by that too.)

I’m looking forward to getting a Mirena because I hate having to take the pill at exactly the same time every day!

Post # 10
Member
1607 posts
Bumble bee

thepinkflamingo:  I think people get many different reactions to it. It agrees with some, while it can take time to settle for others.

I started on one last year to reduce the hormones due to certain conditions and hair loss. I’ve had the opposite effect to most, my period has now completely stopped! I haven’t had a period for about 11 months now since taking it. When talking to the nurse she says it just happens for some people and is normal. As well as it being normal to continue to bleed and need time to adjust where it can be heavy at first. If you are concerned I would talk to your nurse or doctor and ask whether it’s normal or you just need a bit more time. 

The topic ‘The Mini-Pill’ is closed to new replies.

Find Amazing Vendors